Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 247, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 3, 1992, 2:20 PM CDT for Benton County, Arkansas. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1992, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 3, 1992, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 031921 SVRFSM ARC007-032015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 220 PM CDT MON AUG 3 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...BENTON COUNTY RADAR AT 219 PM CDT WAS SHOWING A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF GRAVETTE ARKANSAS. MOVEMENT WAS SOUTHEAST AT 40 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YO,UR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:14 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 10:14 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1010 AM CDT MON AUG 3 1992 IMPRESSIVE MCS NOW MOVING THRU S CENT KS IS HOLDING TOGETHER FAIRLY WELL THIS MRNG. ADAP SMR SHOWS NOSE OF MOSITURE AXIS ALNG ICT-FYV LN WITH ACTIVITY WITH SFC HTG AHEAD OF THIS SYS RESULTING IN LIS ARND -6. ACTIVTY WL LIKELY CONTIUE TO WEAKEN. HOWEVER...AS THIS SYSTEM ENTERS THE STATE LATE THIS MRNG...A GUD BDRY WILL SET UP OVR E OK. RIGHT NOW FEEL THAT REDEVELOPMENT OF STRNG STRMS ALONG BDRY WL OVR BE NE AND EC ZNS AFTN WHERE BEST INSTABILITY TO OCCUR. MCS RESULTING IN MESSY SFC WIND AND HENCE RESULTING IN DIFFICULTY IN LOOKING AT FNT. IN LOOKING AT 88D DATA...APRS COMPLEX HAS ITS OWN SYNOPTIC SCALE CHARACTERISTICS. IN ANY EVENT...FNTL BDRY LIKELY TO BE PUSHED INTO STATE WITH THIS COMPLEX WITH FNTL BRDY OVR N OK THIS EVENING. RIGHT NOW WL INCREASE POPS OVR NORTH AND MAY DROP TEMPS A CAT THERE AS WELL. NO OTHER CHGS ATM. .. .10... .OK...NONE.
In the hours before
Special weather statement, Aug 3, 10:56 AM CDT, 3 hours 24 minutes before
OKZ026>034-040-041200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1055 AM CDT MON AUG 3 1992 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM FOR PARTS OF EASTERN OKLA
Special weather statement, Aug 3, 12:04 PM CDT, 2 hours 16 minutes before
OKZ026-031800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1205 PM CDT MON AUG 3 1992 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN OSAGE COUNTY... AT NOON...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST OSAGE COUNTY. THE STORMS EXTENDED FROM NEAR FORAKER NORTHWARD INTO SOUTHERN KANSAS. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE THUNDERSTORMS AS THEY MOVE SOUTHEAST AT 35 MILES AN HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FOR A LARGE PART OF EASTERN OKLAHOMA. CONDITIONS REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.